Jump to content
Diabetes forums
  • Welcome To Diabetes Forums!

    Registration is fast, simple and absolutely free so please, join our community today to contribute and support the site.

Archived

This topic is now archived and is closed to further replies.

JanetP

Has anyone heard anything about this?

Recommended Posts

jwags

I read that years ago on Jenny's 101 blog. Many Diabetes drugs cause inflammation which cause joint paint. My dad was on Januvia and it concetned me because he had an autoimmune disease and already had problems with joint swelling.

Share this post


Link to post
Share on other sites
dowling gram

I have been on Januvia for  over 3 years and The only time I've had joint pain in my life is when I was diagnosed with arthritis in my right knee and that was about 15 years ago well before my diabetes diagnoses. 3 daily glucosamine pills took care of that and I've had absolutely no joint pain since then. My joints work just fine and at my age that is good.

 

What I'd like to know is what study produced this data and if out of control diabetics were lumped in with those who have control. I would also like to know what dosage was given and a bunch of other things which are not mentioned in the article. Simply having out of control diabetes can cause joint pain. In addition some doctors don't know how to prescribe Januvia. It doesn't work in Type 1 or in type 2's who are very insulin resistant yet I've read newbie type 1's who were put on it right here in this forum. Judging by my own experience I would be hard pressed to believe this drug is bad if it is used right

Share this post


Link to post
Share on other sites
ronmesnard

dowling, it reads to be a side effect of a class of drug not of diabetes.  It is possible the problem is a result of uncontrolled BGs plus the drug but who would know and who really cares?  If you start to have a side effect you stop the drug ASAP.  You do not experiment to see if you can make it go away. That foolishness could get you killed.  I have been on this class of drug for 3 years and I was warned of this side effect but the Doc made the pancreatitis risk as clear as glass.  That is the one you worry about and the one you you don't want to miss as it starts.  

 

Janet, Victoza has the same risks since the end effects are the same, more insulin and less glucagon.  Because your drug is more powerful it might run more risks.  Non of the side effects mentioned are common.  I was warned about pancreatitis not because it was common but because it was a serious side effect. I may switch up to yours if I can't get my A1c low enough. 

Share this post


Link to post
Share on other sites

×

Important Information

By using this site, you agree to our Terms of Use.